Aug 25, 2013
HELLO DOC,I AM 36 YEARS OLD, I AM ON FIRST LINE OF MEDICINE AS PER INDIAN GOVERMENT HOSPITAL THAT IS ZIDOVUDINE300mG + LAMIVUDINE 150mg + NEVIRAPINE 200mg. MY CD4 COUNT AS ON APRIL 2013 IS AROUND 500. I AM TAKING THIS MEDICINE SINCE 28TH DECEMBER 2007, ALMOST MORE THAN FIVE YEARS. LAST YEAR MY GOVERNMENT HOSPITAL DID VIRAL TEST ON ME, ACCORDING TO THEM AND THERE PARAMETERS ITS UNDETACTABLE. NOW THE THING IS THAT MY CHOLESTROL READING SHOWS 290, WHICH IS ABOVE HIGH LEVEL. MY DOCTOR STARTED A ONCE A PILL IN A DAY FOR CHOLESTROL. NOW I WORRIED ABOUT THIS READING AND THIS GIVES ME STRESS AS WELL. PLEASE EXPLAIN ME WHAT ARE THE CHANCES OF HEART ATTACK AND WORST THING IN THIS SITUATION. AND WHAT HAS TO BE TAKEN CARE OFF. I ALWAYS REMAIN IN STRESS FOR THIS STATUS OF MINE SINCE I CAME TO KNOW IN JUNE 2005(POSITIVE status), I CAN NOT DO ANYTHING FREELY OR WITHOUT FEAR.I AM MODERATE SMOKER AND ONCE IN MONTH DRINKER. NEED HELP AND ADVICE FROM YOU.
| Response from Dr. Holodniy
You don't indicate what the medicine was that was given to you for the cholesterol. It will most likely result in a significant decrease in your cholesterol level. The increase in total cholesterol could be the result of HIV infection and/or HIV meds, diet, or it could be genetic, particularly if others in your family also have this issue. With regards to heart disease risk, you are at increased risk if you are male, a smoker and have elevated cholesterol. The good news is you are young enough to significantly reduce these risks by lifestyle modifications including changing your diet to a low cholesterol diet if feasible, exercise, and most importantly stopping smoking.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.